I have been on Depo now for 2 years. I have gained a massive amount of weight and it just keeps coming. I am starting my first pack of Sprintec next month and am very nervous about what to expect. Has anyone done this change?? I haven't had a period the whole time on Depo. Will periods be too heavy?? Thanks for your advice
I was also on depo for 2 years before changing to the pill, however, I changed because I could not handle the constant, irregular, heavy bleeding and spotting on depo. I didn't experience any side effects with depo whatsoever, except the crazy bleeding. I also think I should mention that there is nothing in synthetic hormones that directly causes weight gain. Hormones can increase your appetite but its up to you to control your urge to binge eat. Don't worry, I got this too in the beginning but I controlled It and did not gain any weight. Anyway, you don't have periods on the pill either, not real periods anyway. The pill completely manipulates your menstrual cycle, in a good way. Those 7 placebos in each pack? They're inactive pills, and the drop in hormones triggers bleeding. You don't have to take those, you can start on a new pack of pills after your last active pill of each pack and you'll continue to go period free if the bleeding worries you. I can't tell you whether pill periods are heavy or not, because I've been on a continuous ( no break for bleeding) cycle of the pill for over 10 months. I've never been on Sprintec, but I've been on Triphasil, Biphasil, Nordette and Ovral and all of those have been horrible for me except Ovral which I am currently taking. Your experience with the pill regarding weight gain due to appetite increase might be exactly the same as the depo, because the pill contains two hormones, one of which is similar to the one used in depo. So if your only reason for changing from the shot to the pill is the weight gain, I would say try control the urge to eat rather than changing birth controls. It takes a long, long time for your body to adjust each time you change, trust me.
I can answer this question from the point of the Depo Provera, although I do not know anything about Sprintec.
By now, I expect you will already know the answer to your question, as no one answered it sooner, but I'll reply, for anyone who may still come across it & need help.
Upping your exercise (if you do not currently do much) to combat the weight gain, is one possible solution, but yes, Depo, like many hormonal forms of birth control (pill, hormonal coil etc) can lead to weight gain.
Whilst your body is adjusting to coming off Depo, you could experience lots of hormonal symptoms, such as; sore breasts, bleeding (spotting or heavy), bloating, back ache, mood swings etc.. This can last for months. In some cases, a couple of years (it did for me). If you then use another form of hormonal birth control straight away, you are having to get your body used to coming off Depo (& it's hormone) & going onto the new form & any hormones it contains. This means it's pretty impossible to know what hormonal symptoms you will experience, because everyone is different, & because you are asking your body to do these two different tasks.
You probably won't know the side effects you get solely from Sprintec, until you've been off Depo for a good year or two, so that you know your body has adjusted properly. By that point, any remaining hormonal symptoms, will hopefully be due to any new form of hormonal contraceptive. ~
For some people, they may adjust sooner, but until you try it, you'll not know unfortunately.
Hope that helps a little.
- Sprintec Information for Consumers
- Sprintec Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sprintec (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jan 2013 • 1 answer
Posted 14 Jun 2015 • 1 answer
Posted 21 Sep 2015 • 2 answers
Posted 25 Jul 2016 • 1 answer
Posted 18 days ago • 0 answers